MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, UROLOGICAL

CONVATEC INC CURE CATHETER; CATHETER, UROLOGICAL
Model Number 510864
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, urethral.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
End user reports "this past year she has had more utis than in the past, once every couple months while using this catheter.She said her symptoms are typically sharp pain in her lower front abdomen and back pain.Sometimes she will have no symptoms but at her urologist appointments they will check her urine and based on ua and urine culture will prescribe an antibiotic.She was born with spina bifida and has been cathing 4 - 6 x a day for the last 10 yrs.Her last uti was diagnosed the "day before yesterday" and she said she is taking an antibiotic to clear it.She went into see the md for bladder irrigation treatment she described as installation of an antibiotic intravesically but they could not do it at the time due to this uti and they did not want the medication to go systemically.She has had to take multiple courses of antibiotics every time she gets an infection, which again has been more frequent over the last year while using this catheter.She said also that her md states she has "pockets in her bladder" and the condition of the lining of her bladder places her at risk for uti.She often moves herself and the catheter as she caths to make sure she gets all the urine out.She also has a history of constipation caused by a variety of medications she has to take she said.She takes oral methenamine to try and prevent utis as prescribed by her urologist but they still occur." end user further states "her and her md aren't certain as to exactly what is causing all her utis.She washes her hands prior to cathing and does cleanse her meatus with an antibacterial wipe prior to placing the catheter.She does not apply lubricant with this catheter as she said it has never felt dry with insertion before." end user was advised her lubricant with this catheter is uncoated.She said previously to this year or so she was using "medicated intermittent catheters" which were no longer available from her supplier and that is why she switched to the cure f14nc.She didn't get as many utis while she was using those prior catheters she thinks due to they were "medicated".She said her md wanted to to return to using her prior "medicated intermittent catheters" as they both think this may reduce the risk of uti.".
 
Additional Manufacturer Narrative
Should additional information become available, a follow-up report will be submitted.Fda registration number : reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15264788
Report Number1049092-2022-00316
Device Sequence Number6599430
Product Code KOD
UDI-Device Identifier00815947020246
UDI-Public00815947020246
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510864
Device Lot Number211101-2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale